Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 24, NWS Milwaukee, WI

March 8, 2016

NWS Milwaukee, WI issued this small craft advisory at Mar 8, 2016, 8:54 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 8:54 AM CST (14:54 UTC)
Expired
Mar 8, 2016, 6:00 PM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

159 
WHUS73 KMKX 081454
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
854 AM CST TUE MAR 8 2016

...GUSTY WINDS TO AFFECT SHORE AREAS THE REST OF THE DAY...

.SOUTH TO SOUTHWEST WINDS AND PARTIAL SUNSHINE WILL ALLOW GUSTY
WINDS TO DEVELOP OVER THE SHORE AREAS OF LAKE MICHIGAN. THESE
OCCASIONAL HIGHER GUSTS WILL AFFECT THE WESTERN PART OF THE NEAR
SHORE WATERS WITH OCCASIONAL GUSTS TO 25 KNOTS. 

A STEEP INVERSION CREATED BY THE COLD LAKE MICHIGAN WATERS WILL
RESULT IN LESS WINDY CONDITIONS FARTHER OUT FROM SHORE AND TOWARD
THE NEAR SHORE WATERS. 

WAVE HEIGHTS WILL INCREASE TO 2 TO 4 FEET. 

THE GUSTY WINDS WILL SUBSIDE LATE THIS AFTERNOON AND EARLY EVENING
WITH THE LOSS OF DAYTIME HEATING. 

LMZ643>646-082300-
/O.NEW.KMKX.SC.Y.0024.160308T1454Z-160309T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
854 AM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS. GUSTS TO 25
  KNOTS CLOSER TO SHORE. 

* WAVES: 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
1 follow-up statement
307 
WHUS73 KMKX 082120
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CST TUE MAR 8 2016

...GUSTY SOUTH TO SOUTHWEST WINDS TO AFFECT SHORELINE AREAS UNTIL
EVENING...

.GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE UNTIL EARLY THIS
EVENING ACROSS THE SHORELINE AREAS OF LAKE MICHIGAN. A STEEP
INVERSION...CREATED BY THE COLD LAKE MICHIGAN WATERS...WILL
RESULT IN LESS WINDY CONDITIONS FARTHER OUT FROM SHORE. THE HIGH
WAVES WILL REMAIN OVER THE OPEN WATERS.

THE GUSTY WINDS WILL SUBSIDE BY EARLY THIS EVENING...WITH THE
LOSS OF DAYTIME HEATING.

LMZ643>646-090000-
/O.CON.KMKX.SC.Y.0024.000000T0000Z-160309T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
320 PM CST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 20 KNOTS. GUSTS TO 25
  KNOTS CLOSE TO SHORE.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 6:46 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 8, 6:46 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
646 AM CST TUE MAR 8 2016

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

PCPN BEGINNING TO BREAK OUT FROM NE IOWA TO WESTERN IL AHEAD OF
SHORT WAVE APPROACHING FROM THE SW. WILL HAVE HIGHER POPS IN THE
WESTERN CWA WHERE MODELS STILL FOCUSING BEST FORCING...WITH PCPN
TRAILING OFF FROM SW TO NE LATE THIS MORNING/EARLY AFTERNOON IN
SUBSIDENCE BEHIND SHORT WAVE. WARM ADVECTION HAS HELD TEMPS UP
OVERNIGHT FOR A WARM START. SOME DELAY IN WARMING WITH MORNING PCPN
BUT SHOULD BE ABLE TO REACH MID 60S WITH A FEW PEEKS OF THE SUN
THROUGH MOSTLY CLOUDY SKIES EARLY THIS AFTERNOON.

NEXT BETTER CHANCE OF SHOWERS AND A FEW THUNDERSTORMS WITH NEXT
SHORT WAVE AND APPROACHING COLD FRONT/SURFACE TROUGH SAGGING IN FROM
THE NORTHWEST...WHICH WILL BISECT CWA FROM ME TO SW BY 12Z WED.
WHILE MODELS SHOW LOW-MID LEVEL FRONTOGENETIC FORCING WEAKENING AS
SURFACE LOW THAT TRACKED TO THE NW OF THE CWA LIFTS OFF TO THE NE
STILL ENOUGH FORCING AND OMEGA FOR LIKELY POPS IN THE SE ESPECIALLY
AFTER MIDNIGHT. WITH SLOWING COLD FRONT...LOWS HOLD IN THE 50S SE
WITH MID-UPPER 40S NW.

.WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM

CONTINUED MILD AND MOIST REGIME WITH 250 MILLIBAR JET BECOMING
ORIENTED TO PLACE SRN WI WITHIN RRQ AND FAVORED REGION OF UPPER
DIVERGENCE. SURFACE/850 CONVERGENT ZONE WILL ALSO AID IN PROVIDING
FORCING WITH ONE SURFACE/850 WAVE MOVING ALONG THE BOUNDARY EARLY
WEDNESDAY WITH HIGHEST PRECIP POTENTIAL IN THE SOUTHEAST CWA. SECOND
WAVE MOVES ALONG THIS BOUNDARY WEDNESDAY NIGHT INTO THURSDAY
MORNING. THE CONSENSUS OF QPF PROGS SHOWS HIGHEST VALUES IN THE
SE CLOSEST TO WHERE UPPER DIVERGENCE IS CO-LOCATED WITH
THE FORCING FROM SURFACE/850 LOWS/BOUNDARY.

.THURSDAY NIGHT THROUGH FRIDAY - CONFIDENCE...MEDIUM

SURFACE/850 RIDGING TAKES HOLD WITH COOLER NE FLOW REGIME.
SUBSIDENT INFLUENCE WILL KEEP FORECAST DRY THIS PERIOD.

.FRIDAY NIGHT - CONFIDENCE...LOW

THE ECMWF AND GEM KEEP THE INFLUENCE OF THE SURFACE IN PLACE.
MEANWHILE THE GFS BRINGS THE NEXT SURGE OF MOISTURE NORTHWARD WITH
RAIN RETURNING AFTER ABOUT 06Z. THE SUPERBLEND POPS ACKNOWLEDGE THE
QUICKER ARRIVAL THAT THE GFS SUGGESTS.

.SATURDAY AND SUNDAY - CONFIDENCE...MEDIUM

RAIN CHANCES WILL CONTINUE WITH THE MID LEVEL LOW OPENING UP AS IT
LIFTS NORTHWARD FROM THE SRN PLAINS/MID MISS VLY. SURFACE/850 LOW
AND THE ASSOC LOW LEVEL BOUNDARIES WILL CONTINUE TO FOCUS PRECIP
CHANCES IN THE MOIST REGIME.

.MONDAY - CONFIDENCE...MEDIUM

SOME CONSENSUS IN PLACE THAT SYSTEM WILL MOVE FAR ENOUGH AWAY TO
BRING DRY WX SFC RIDGING AND COOL NE OR E WIND FLOW.

.AVIATION/12Z TAFS/...

VFR CONDITIONS EXPECTED THROUGH MOST OF THE DAY...THOUGH BRIEF MVFR
VSBYS AND CIGS ARE EXPECTED WITH ANY SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THAT MOVE ACROSS THIS MORNING. PCPN ENDS
TOWARD EARLY AFTERNOON...THEN FORCING WITH ANOTHER WAVE AND AN
APPROACHING COLD FRONT WILL BRING RAIN AND MVFR CIGS/VSBYS BACK IN
AFTER 00Z WED. SLOW-MOVING FRONT WILL KEEP FOCUS OF PCPN OVER SRN
WI ALONG WITH IFR CIGS AND VSBYS IN FOG AFTER 06Z WED THROUGH THE
END OF THE FORECAST

.MARINE...

SOUTH TO SOUTHWEST WINDS...AND THE WAVES GENERATED BY THESE
WINDS...WILL BE JUST UNDER SMALL CRAFT ADVISORY LEVELS TODAY INTO
THIS EVENING. THE FLOW OF WARM...MOIST AIR OVER THE COOL WATERS
OF THE LAKE WILL PRODUCE FOG...POSSIBLY DENSE AT TIMES. NOT
CONFIDENT IN HOW WIDESPREAD THE DENSE FOG WILL BE SO NO HEADLINE
AT THIS TIME.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Mar 8, 4:19 AM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
419 AM CST TUE MAR 8 2016

WIZ046-047-051-052-056>060-062>072-091200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
419 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING...AND
AGAIN TONIGHT...AHEAD OF A SLOW-MOVING COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-091200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
419 AM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING...AND
AGAIN TONIGHT.

BREEZY SOUTH WINDS ARE EXPECTED TODAY...AHEAD OF LOW PRESSURE
MOVING FROM THE NORTHERN PLAINS TO NEAR LAKE SUPERIOR. SMALL
CRAFT SHOULD EXERCISE CAUTION.

DENSE FOG WILL BE POSSIBLE TODAY AND TONIGHT...AS WARM AND MOIST
AIR LINGERS OVER THE COLD LAKE MICHIGAN WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHEAST WINDS APPROACH SMALL CRAFT ADVISORY LEVELS THURSDAY.

REM
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.